MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, lens was loaded weirdly, would not advance properly, the lens was inserted and removed.The surgery was completed on same day by using company similar model iol.In the surgeon's opinion cause of event was possibly tech error.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The lens was not returned stuck in a delivery system as described.The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.Both haptics were in a folded position, adhered to the anterior optic.The optic was pressed between the posts and down into the well area of the lens case.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.Upon return, the lens was observed to be placed into the lens case incorrectly for return resulting in damage.The lens was not returned stuck in a delivery system as described.The reported complaint of ¿lens would not advance properly¿ could not be confirmed.Upon return, the lens was observed to be placed into the lens case incorrectly for return resulting in damage.All lenses are 100 percent inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company¿s release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.It is unknown if the observed lens damage is related to the loading issue.Information was provided on the completed questionnaire; that in the surgeon's opinion "possibly a tech error" was the cause of the event.The instructions for use (ifu) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the intraocular lens (iol) to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.Due diligence has been performed in an attempt to obtain further information on this event.No further information has been provided.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that all lenses that were implanted due to lens issues were the same diopter.

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23036944
Report Number1119421-2025-02463
Device Sequence Number15755023
Product Code MFK
UDI-Device Identifier00380652413749
UDI-Public(01)00380652413749(17)261204(11)221206(10)15546771
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.250
Device Lot Number15546771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient Age69 YR
Patient SexFemale